MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-080
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The device was prepped prior to use without any issue noted, which would suggest that the device was not damaged prior to use.It should be noted that the instructions for use (ifu), pta, catheter, armada 14 states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.In this case, the physician is aware of the ifu violation and the balloon inflation above rated burst pressure.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement and retraction, the balloon catheter encountered resistance with the totally occluded, heavily calcified, and moderately tortuous anatomy.After the inflation above rated burst pressure, it is likely that manipulation and /or inadvertent mishandling against resistance resulted in the balloon separation.Additionally, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.
 
Event or Problem Description
It was reported that the procedure was to treat a chronically total occluded (cto), heavily calcified, and moderately tortuous lesion in the left anterior tibial artery.A 1.5x80mm armada 14 pta balloon catheter (bdc) was prepped outside the anatomy according to the instructions for use without any issues.On advancing the bdc, resistance with the anatomy was felt and force was applied.The balloon was inflated once to 20 atmospheres.During removal of the bdc, resistance with the calcification was felt and only the shaft of the bdc came out.A horizontal separation at the level of the balloon had occurred and was confirmed via angiography.Both parts of the balloon with markers remained inside the vessel caught on the calcification.Unspecified armada 14 bdcs were used for dilatation prior to snaring out the proximal piece of the balloon.Several additional attempts were made to remove the distal piece; however, this was unsuccessful.A 3x100mm xpert pro stent was implanted to embed the remaining separated portion of the balloon to the vessel wall.A delay of 45-50 minutes was reported.The final result was better blood flow to the foot.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10651497
Report Number2024168-2020-08395
Device Sequence Number4283634
Product Code DQY
UDI-Device Identifier08717648155925
UDI-Public08717648155925
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberA2015-080
Device Catalogue NumberA2015-080
Device Lot Number0020441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;